How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Vikas, I have been taking 10mg of Lexapro each day last

Customer Question

Hi Dr. Vikas, I have been taking 10mg of Lexapro each day for the last couple of years. I experienced weight gain and fatigue. Mentioned this to my primary care doc yesterday and she recommended Effexor and has sent a script in for me. I have yet to pick it up. I have ready horrible stories of coming off of Lexapro and was wanting to know the best way to do this. She just said since I took Lexapro today, take the Effexor tomorrow. No weening. Is this OK? Obviously, it must work for some or she wouldn't suggest it, but I am just worried. I don't like "that" feeling and want to avoid it if at all possible. Thank you!
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for your question. Dr. Vikas is not a regular expert on this website, so I will be happy to help you with your concern. Unfortunately Lexapro and Effexor are different antidepressants, so if you just stop the Lexapro abruptly it most likely will lead to withdrawal symptoms. The best way for you to discontinue the Lexapro would be as follows:

-Reduce to 5mg/day of Lexapro for 7 days

-Reduce to 5mg every other day of Lexapro for 8 days

-Reduce to 5mg every third day of Lexapro for 9-12 days (this is optional if you want to take the most conservative route to your tapering).

You can discuss this with your doctor and you can start the Effexor at a low dose (either 37.5 or 75mg) and gradually increase as this would be an acceptable cross-titration plan as you will simultaneously be decreasing the lexapro.

I hope this gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*****YOU ARE ALMOST FINISHED…EXPERTS ONLY GET COMPENSATED FOR EACH POSITIVE RATING, SO I WOULD APPRECIATE IF YOU COULD GENTLY MASH ONE OF THE 3, 4, 5 SMILEY FACES/STARS THAT YOU SEE BEFORE YOU GO. THANK YOU SO MUCH AND IT WAS MY PLEASURE HELPING YOU WITH YOUR ISSUE*****

Expert:  Dr. Z replied 1 year ago.

*Please do not forget to leave a positive rating. Thank you

Related Mental Health Questions